Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2017, 5:53 PM CDT for Fulton County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 5:53 PM CDT (22:53 UTC)
- Expired
- May 10, 2017, 6:29 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:03 PM CDT | TSTM WND GST 55 | Cuba, IL | SPOTTERS ALSO REPORTED SAME SPEED WINDS W OF SMITHFIELD AND LEWISTON. RELAYED FROM EM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WUUS53 KILX 102253
SVRILX
ILC057-102345-
/O.NEW.KILX.SV.W.0072.170510T2253Z-170510T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
553 PM CDT WED MAY 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
* Until 645 PM CDT
* At 553 PM CDT, severe thunderstorms were located along a line
extending from Avon to Vermont, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Avon, St. David, Fairview,
London Mills, Dunfermline, Smithfield, Bryant, Norris, Banner,
Marietta, Ellisville, Fiatt, Little America and Middle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4071 9044 4071 9002 4063 8999 4062 8988
4047 8989 4044 8992 4037 9004 4034 9005
4031 9010 4048 9024 4037 9044
TIME...MOT...LOC 2253Z 240DEG 53KT 4066 9041 4030 9042
HAIL...<.75IN
WIND...60MPH
$$
Barker2 follow-up statements
579
WWUS53 KILX 102305
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
605 PM CDT WED MAY 10 2017
ILC057-102345-
/O.CON.KILX.SV.W.0072.000000T0000Z-170510T2345Z/
Fulton-
605 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN FULTON COUNTY...
At 605 PM CDT, severe thunderstorms were located along a line
extending from London Mills to near Ipava, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Avon, St. David, Fairview,
London Mills, Dunfermline, Smithfield, Bryant, Norris, Banner,
Marietta, Ellisville, Fiatt, Little America and Middle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4071 9044 4071 9002 4063 8999 4062 8988
4047 8989 4044 8992 4037 9004 4034 9005
4031 9010 4048 9024 4037 9044
TIME...MOT...LOC 2305Z 253DEG 49KT 4069 9024 4037 9025
HAIL...<.75IN
WIND...60MPH
$$
Barker614
WWUS53 KILX 102329
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
629 PM CDT WED MAY 10 2017
ILC057-102338-
/O.CAN.KILX.SV.W.0072.000000T0000Z-170510T2345Z/
Fulton-
629 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST
FULTON COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and west central Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Fulton County until 7 PM.
**!
LAT...LON 4071 9044 4071 9002 4063 8999 4062 8988
4047 8989 4044 8992 4037 9004 4034 9005
4031 9010 4048 9024 4037 9044
TIME...MOT...LOC 2326Z 240DEG 53KT 4085 8988 4053 8990
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:56 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 10, 2:56 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 256 PM CDT Wed May 10 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 255 PM CDT Wed May 10 2017 Instability parameters indicate that severe potential will continue through the evening as a squall line of storms progresses from NW to SE across central IL. Damaging winds will be the primary hazard, with some large hail possible. Supercell development has already started in SE Iowa, and the line will evolve into an outflow dominated complex by the time it reaches near the Illinois river. The proximity of a stalled frontal boundary, roughly just south of I-74, will set the stage for a few tornadoes possible as storms interact with the frontal boundary. A sizable break in the rain looks to develop behind the squall line in our N-NW counties as the front stalls out across our southern counties. The break in the rain may eventually reach all of our counties before the next shortwave rides east along the front Thursday morning and potentially triggers a few showers for the southern half of our forecast area. Thunderstorms should mainly be south of Springfield to Danville, with strong to severe potential mainly south of I-70. Light fog could develop behind the front, especially in NW areas after the rain ends and low clouds form in the moist boundary layer. Minimal airmass change before sunrise will allow the low clouds and fog to keep low temperatures on the mild side, ranging from the mid 50s near Galesburg to the upper 60s toward Lawrenceville. Some clearing could develop on Thursday across the north, but clouds look to hold firm across the south, which could reduce diurnal swings tomorrow. High temps look to reach the upper 60s north, with mid-upper 70s south of I-70. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 255 PM CDT Wed May 10 2017 The slow departure of the cold front Thursday night will keep rain chances in the forecast for mainly S of I-70. The cooler air will eventually progress into central IL Thurs night and Friday. Our coolest temperatures of the next week will be Thur night and Friday. Despite some sunshine of Friday, high temps will be limited to the upper 60s to around 70. The weekend looks to be dry with a warming trend, under high pressure. Plenty of sunshine and warming mid-layer temperatures will help to push highs back into the 70s on Saturday, with some lower 80s returning for Sunday. The warm conditions look to continue through Tuesday, with highs in the low 80s. A few spotty showers could develop late Monday night and Tuesday as a warm frontal circulation develops along I-74 and then lifts northward. Rain chances look to increase on Wednesday as the warm sector experiences increased instability and a weak shortwave passes aloft. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 100 PM CDT Wed May 10 2017 A shortwave progressing across Iowa will eventually pass across central IL this evening. We expect a squall line to affect all of the terminal sites at some point this evening, with generally a 2-3 hour window of IFR and LIFR conditions possible during strong to severe storms. Went with PIA as early as 00z/7pm for the squall line, progressing to CMI/DEC by 03z-04z or so. The frontal progression will be slowing down overnight, with showers redeveloping and progressing from west to east along the front into tomorrow morning, from SPI to DEC. Winds will start out generally E-SE for PIA, BMI and CMI north of a stationary front, and SSW for SPI and DEC. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, May 10, 12:04 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1204 PM CDT Wed May 10 2017 ILZ027>031-036>038-040>055-061-111200- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 1204 PM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop by afternoon and continue tonight. There is a slight risk of severe thunderstorms containing large hail and damaging wind gusts from mid afternoon through late evening. An isolated tornado risk exists as well. The Illinois River and portions of the Sangamon river will remain in flood. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will continue through Thursday afternoon or evening, however the threat of severe weather is low. Flooding will continue for several days or more on the Illinois River and linger on a portion of the Sangamon River through Thursday night. Refer to applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. ILZ056-057-062-063-066>068-071>073-111200- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 1204 PM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are possible this afternoon through tonight. There is a marginal risk of severe thunderstorms containing hail and strong gusty winds from mid afternoon through late evening. The Wabash and portions of the Embarras and Little Wabash rivers will remain in flood. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will continue through Thursday night. There is a marginal to slight risk of severe thunderstorms containing hail and strong gusty winds Thursday. Flooding will continue for several days on the Wabash River and portions of the Embarras River. Refer to the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. Goetsch
In the hours before
Special weather statement, May 10, 5:11 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Lincoln IL 511 PM CDT WED MAY 10 2017 ILZ027-102300- Knox- 511 PM CDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 600 PM CDT... At 510 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from New Windsor to near Little Swan Lake. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Galesburg, Abingdon, Knoxville, Wataga, Oneida, Yates City, Williamsfield, Altona, Victoria, Maquon, Rio, Gilson, East Galesburg, Henderson, St. Augustine, Dahinda, Delong, Snake Den Hollow and Galesburg Airport. This includes Interstate 74 between mile markers 34 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM CDT for central, north central and west central Illinois. LAT...LON 4115 8998 4072 8999 4072 9044 4115 9044 TIME...MOT...LOC 2210Z 269DEG 43KT 4123 9044 4067 9050 Barker
Special weather statement, May 10, 5:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
520 PM CDT WED MAY 10 2017
ILZ040-047-102300-
Schuyler-Cass-
520 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 600 PM
CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Mount Sterling, or 13 miles west of Rushville, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rushville, Littleton, Browning, Frederick, Huntsville, Camden,
Weinberg King State Park and Ray.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and west central Illinois.
LAT...LON 4028 9047 4027 9045 4019 9045 4018 9020
4015 9022 4016 9026 4012 9037 4008 9039
4006 9043 4002 9061 4005 9068 4008 9067
4008 9070 4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 2220Z 237DEG 31KT 4010 9082
BarkerLocal storm report, May 10, 5:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST MARIETTA 40.50N 90.39W
05/10/2017 M60 MPH FULTON IL TRAINED SPOTTER
RELAYED FROM EM.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:11 PM CDT | Special Weather Statement | ILX | Knox | 49 min |
| May 10, 5:20 PM CDT | Special Weather Statement | ILX | Schuyler | 40 min |
| May 10, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 41 min |
| May 10, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 35 min |
| May 10, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 40 min |
| May 10, 6:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 49 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.